MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTILUMEN/PSI KIT 9 FR X 11.5 CM; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW MULTILUMEN/PSI KIT 9 FR X 11.5 CM; CATHETER,INTRAVASCULAR,THERAP
Catalog Number ASK-21242-MMC1
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
The complaint is reported as: "item ask-21242-mmc1 had medication leaking from skin-catheter junction.Fluid infusing into both white and brown side-arms of the introducer, and into the white lumen of a clip-in triple lumen stcvc that was placed through the introducer." it was reported clevidipine was running through one of the lumens and leaking from the junction site.The catheter was inserted in the right internal jugular vein on (b)(6) 2023.All fluids were moved to the clip-in triple-lumen stcvc with success (cessation of leaking).No patient harm was reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: "item ask-21242-mmc1 had medication leaking from skin-catheter junction.Fluid infusing into both white and brown side-arms of the introducer, and into the white lumen of a clip-in triple lumen stcvc that was placed through the introducer." it was reported clevidipine was running through one of the lumens and leaking from the junction site.The catheter was inserted in the right internal jugular vein on (b)(6)2023.All fluids were moved to the clip-in triple-lumen stcvc with success (cessation of leaking).No patient harm was reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer report of a juncture hub line leak could not be confirmed through investigation of the returned sample.The customer provided one photo for analysis, which showed a mac device with a red arrow pointing to the juncture hub indicating the location of the alleged leak.The customer returned one 2-lumen mac catheter with a 3-lumen 7fr cvc arrow catheter (mac companion) advanced through for analysis.Signs of use in the form of biomaterial were observed.Visual analysis of the catheter did not reveal any obvious defects or anomalies.The outer diameter (od) of the mac distal extension line measured 4.770mm via calibrated micrometer which was within the specification limits of 4.70mm-4.80mm per the distal extension line extrusion product drawing ebz-11142-007 rev.02.The inner diameter (id) of the distal extension line measured 0.116" via calibrated pin gauge, or 2.9464mm, which was within the specification limits of 2.90mm-3.00mm per the distal extension line extrusion product drawing.The od of the mac proximal extension line measured 2.960mm via calibrated micrometer, which was within the specification limits of 2.90mm-3.00mm per the proximal extension line ex trusion product drawing.The id of the distal extension line measured 0.084" via calibrated pin gauge, or 2.1336mm, which was within the specification limits of 2.11mm-2.21mm per the proximal extension line extrusion product drawing.The valve and mac device were leak tested according to three different parameters.Low pressure leak resistance test states, "using a test pressure of 38-42 kpa (5.51-6.09 psi), there shall be no leakage past the hemostasis valve".The mac catheter was attached to the lab leak tester.With the distal end of the sheath occluded, the sheath was pressurized to 42 kpa for 30 seconds.No leaking was observed.For liquid leakage test, hemostasis valve with mac companion was inserted.The parameters from the low-pressure leak resistance test were repeated with the returned 7fr mac companion inserted into the sheath.The sheath was pressurized to 42 kpa for 30 seconds and no leaks were observed from the hemostasis valve.High pressure leak resistance test states, "when tested in accordance with iso, using a test pressure of 300-320 kpa (43.5-46.4 psi) there shall be no leakage sufficient to form a falling drop." with both the distal end of the sheath and the hemostasis valve occluded with a lab inventory obturator, the device was pressurized to 300kpa for 30 seconds.No leaks were detected from any portion of the mac, which indicated that the assembly was intact.A manual tug test confirmed that the extension lines were secure within their respective luer hubs.The returned cvc companion catheter was also leak tested per bs en iso which stated that no liquid leakage should form in one or more falling drops of water when tested at 300 kpa for 30 seconds.The extension lines were attached to the leak tester, the distal tip of the catheter was occluded, and the leak tester was turned to 300 kpa for 30 seconds.No leaks were found anywhere on the catheter body or extension lines.Flush testing of the mac device did not reveal any evidence of interlumen crossover or fluid backflow.The ifu provided with the kit informs the user, "do not suture directly to the outside diameter of access device to minimize the risk of cutting or damaging device or impeding device flow".A device history record review was performed, and no relevant findings were identified.The returned mac device passed all relevant dimensional and functional requirements including leak testing performed per iso.Based on the customer report and the sample received, no problem was found.Teleflex will continue to monitor and trend on re ports of this nature.

Brand Name
ARROW MULTILUMEN/PSI KIT 9 FR X 11.5 CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17441885
Report Number9680794-2023-00554
Device Sequence Number2712532
Product Code FOZ
UDI-Device Identifier10801902112054
UDI-Public10801902112054
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K011761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberASK-21242-MMC1
Device Lot Number13F20E0316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer08/29/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLEVIDIPINE; CLEVIDIPINE
Patient SexUnknown